Has anyone else experienced this?

  • (2 Pages)
  • +
  • 1
  • 2

19 Replies - 1075 Views - Last Post: 11 June 2012 - 06:48 PM

#16 pryogene  Icon User is offline

  • The Leafiest of the Leif's
  • member icon

Reputation: 42
  • View blog
  • Posts: 673
  • Joined: 30-June 09

Re: Has anyone else experienced this?

Posted 11 June 2012 - 01:38 PM

View PostCraig328, on 11 June 2012 - 02:25 PM, said:

In other words, it's rarely a good idea to cold turkey any prescription medication for any reason unless a doc is there to explain why the subsequent side effects are preferable to those you'd enjoy if you continued.

Doing so on your own (if that's what you did) isn't something you ought to take lightly.


It was under the same doctors instruction that I stop them dead, as he was no longer noticing any differences and didn't want to up the dosage when I was at an age where I needed to come off them. Allegedly, he'd noticed it for some time and saw fit to kill it - with the instruction that I take it if I feel I absolutely should. But you're right, I detested them so I just left it. Frankly, I trust the mans judgment, as he's been my family Doctor for roughly 45 years now and never steered me wrong.

And anywho, I've never taken enough of the stuff (or regularly enough) for my body to form a dependence - his words. He made it very clear to me I wasn't dependent on them. This is baring in mind that dependence is part chemistry and part addictive-personality, and I don't have the latter. (that doesn't mean to say I can't get addicted, it means it takes me a damn sight longer than most).

[Edit] For what it's worth, he hasn't ruled out the possibility that the Dexamphetamine was masking an otherwise unnoticed condition - the working assumption covers more than just the idea of stopping them as its literal.

This post has been edited by pryogene: 11 June 2012 - 01:43 PM

Was This Post Helpful? 0
  • +
  • -

#17 ishkabible  Icon User is offline

  • spelling expret
  • member icon




Reputation: 1622
  • View blog
  • Posts: 5,709
  • Joined: 03-August 09

Re: Has anyone else experienced this?

Posted 11 June 2012 - 02:40 PM

Medicines can REALLY fuck you up too. I've took seizure meds(zarontin and briefly depakote) for the larger part of my life(7 to 17) and rightly so given I would have tonic-clonic and major absence seizures but as I got older and my symptoms went away I was wined off. I was, and still am, the single most forgetful person I know. We found out later that my short term memory was being severally retarded(and if my short term memory were a measurement of my IQ, I would be literally legally retarded) and once I came off the meds it only took a month for me to get to a below average short term memory.

the doctor said it's likely that the reason I'm so good at logical reasoning is that my brain compensated for years for my lack of short term memory. over the years it's been somewhat hardwired into my brain and has left a permeate effect

around the age of 16 I took an IQ test(how we found out it was retarding my short term memory) that measured 4 parts.

non-verbal reasoning: 161
verbal reasoning: 153
processing speed: 82(well below average)
working memory(short term): 57(below legally retarded(60))

after I had been off them for a bit over a month those numbers changed.

non-verbal reasoning: 157(with normal range of change between tests. it's like + or - 5 to 7 points)
verbal reasoning: 150(again, within normal range of change)
processing speed: 94(slightly above normal range of change)
working memory: 91(WAY above normal range of change)

it's actually very rare to see these categories so far apart too.

Medicines that alter brain chemistry over long periods of time CAN majorly change your brain.

This post has been edited by ishkabible: 11 June 2012 - 02:44 PM

Was This Post Helpful? 0
  • +
  • -

#18 pryogene  Icon User is offline

  • The Leafiest of the Leif's
  • member icon

Reputation: 42
  • View blog
  • Posts: 673
  • Joined: 30-June 09

Re: Has anyone else experienced this?

Posted 11 June 2012 - 02:50 PM

Agreed, though I was highlighting the fact that I don't have a dependence as opposed to asserting they haven't changed me - on the contrary they have.

Due to being on Rispiredone for so long I developed "Tardive Tourettism", basically slow onset physical tics, that can range between a simple shiver-like arm shake all the way to kicking out violently. That'll, apparently, never go away, but I'm used to it now (it started about a year ago, we laugh at the violent ones and ignore the small ones, t'is how we deal with it). They offered me medication, but all things given I told them in the nicest way possible to shove the suggestion where the sun doesn't shine. (the fact that medication caused it, not recent events)

I EVEN HAVE THE STEREOTYPICAL NECK TWITCH XD We find that one the funniest, though some individuals genuinely think I'm "trying to be funny".

This post has been edited by pryogene: 11 June 2012 - 02:52 PM

Was This Post Helpful? 0
  • +
  • -

#19 dorknexus  Icon User is offline

  • or something bad...real bad.
  • member icon

Reputation: 1255
  • View blog
  • Posts: 4,618
  • Joined: 02-May 04

Re: Has anyone else experienced this?

Posted 11 June 2012 - 05:41 PM

Now you can punch anyone in the face and blame it on tics. You have the best super power.
Was This Post Helpful? 0
  • +
  • -

#20 jon.kiparsky  Icon User is offline

  • Pancakes!
  • member icon


Reputation: 7641
  • View blog
  • Posts: 12,881
  • Joined: 19-March 11

Re: Has anyone else experienced this?

Posted 11 June 2012 - 06:48 PM

You can do that too, you know.

You just might not get away with it. But then, it's a long shot for as well...
Was This Post Helpful? 0
  • +
  • -

  • (2 Pages)
  • +
  • 1
  • 2